Alert archive / West Virginia / Wind Advisories in 2025

Wind Advisory 12, NWS Charleston, WV

November 4, 2025Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this wind advisory at Nov 4, 2025, 11:38 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Nov 5, 2025, 1:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2025, 11:38 AM EST (16:38 UTC)
In effect from
Nov 5, 2025, 1:00 PM EST
Expired
Nov 6, 2025, 1:00 AM EST
In force
12 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 4.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-194 m²/s²
0-3 km storm-relative helicity
-130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WWUS71 KRLX 041638
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1138 AM EST Tue Nov 4 2025

WVZ523-524-526-050045-
/O.NEW.KRLX.WI.Y.0012.251105T1800Z-251106T0600Z/
Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph-
Including the cities of Marlinton, Snowshoe, and Harman
1138 AM EST Tue Nov 4 2025

...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST 
THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas, Southeast Pocahontas, and Southeast 
  Randolph Counties.

* WHEN...From 1 PM Wednesday to 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$
5 follow-up statements
436 
WWUS71 KRLX 050036
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
736 PM EST Tue Nov 4 2025

WVZ523-524-526-050845-
/O.CON.KRLX.WI.Y.0012.251105T1800Z-251106T0600Z/
Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph-
Including the cities of Harman, Snowshoe, and Marlinton
736 PM EST Tue Nov 4 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST 
THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas, Southeast Pocahontas, and Southeast 
  Randolph Counties.

* WHEN...From 1 PM Wednesday to 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

LTC
778 
WWUS71 KRLX 050729
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
229 AM EST Wed Nov 5 2025

WVZ523-524-526-051530-
/O.CON.KRLX.WI.Y.0012.251105T1800Z-251106T0600Z/
Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph-
Including the cities of Snowshoe, Harman, and Marlinton
229 AM EST Wed Nov 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM 
EST THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas, Southeast Pocahontas, and Southeast 
  Randolph Counties.

* WHEN...From 1 PM this afternoon to 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

20
454 
WWUS71 KRLX 051437
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
937 AM EST Wed Nov 5 2025

WVZ523-524-526-052245-
/O.CON.KRLX.WI.Y.0012.251105T1800Z-251106T0600Z/
Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph-
Including the cities of Snowshoe, Harman, and Marlinton
937 AM EST Wed Nov 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM 
EST THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas, Southeast Pocahontas, and Southeast 
  Randolph Counties.

* WHEN...From 1 PM this afternoon to 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

SL
804 
WWUS71 KRLX 052225
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
525 PM EST Wed Nov 5 2025

WVZ523-524-526-060600-
/O.CON.KRLX.WI.Y.0012.000000T0000Z-251106T0600Z/
Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph-
Including the cities of Marlinton, Harman, and Snowshoe
525 PM EST Wed Nov 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas, Southeast Pocahontas, and Southeast 
  Randolph Counties.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

FMK
211 
WWUS71 KRLX 060615
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
115 AM EST Thu Nov 6 2025

WVZ523-524-526-060715-
/O.EXP.KRLX.WI.Y.0012.000000T0000Z-251106T0600Z/
Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph-
Including the cities of Snowshoe, Harman, and Marlinton
115 AM EST Thu Nov 6 2025

...WIND ADVISORY HAS EXPIRED...

Gusty gusts are still expected for the next hour or two, before 
gradually diminishing early this morning.

$$

20

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 4, 5:45 AM EST, 5 hours 53 minutes earlier.

Area forecast discussion, Nov 4, 5:45 AM EST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
545 AM EST Tue Nov 4 2025

.SYNOPSIS...
Dry through Wednesday. Becoming breezy ahead of a cold front,
which crosses Wednesday night. A couple of systems arrive late
this week into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 235 AM Tuesday...

High pressure and nearly zonal upper level flow will support dry
conditions and seasonable temperatures across the area today, with
highs ranging mid 40s to upper 50s in the mountains and upper 50s to
mid 60s in the lowlands.

Low dewpoints should result in relative humidity values in the 30s
across much of the area this afternoon, though a few locations could
reach mid 20s. An absence of strong winds will, however, help to
limit fire weather concerns for today.

Although clouds may be ushered into the area by a passing warm
front, dry weather is expected to persist through the night. Low
temperatures for tonight are projected to be in the mid 30s to
40s.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 235 AM Tuesday...

On Wednesday, warm air advection ahead of a cold front will allow
high temperatures to rise about ten degrees warmer than the previous
day. This should result in mid 50s to upper 60s in the mountains and
mid 60s to low 70s in the lowlands. Winds are also expected to
strengthen across the area in response to a tightening pressure
gradient, with gusts potentially reaching 25 to 35 mph in the
lowlands and 30 to 45 mph along the mountains.

Much of the area remains dry and breezy as the moisture deprived
cold front crosses Wednesday night, though a few showers could be
possible in and near the mountains. Winds should then taper off from
west to east in the wake of the front.

Transient high pressure then facilitates dry weather and a
return to more seasonable temperatures on Thursday.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 235 AM Tuesday...

Rain is projected to overspread the area as a cold front approaches
from the west on Friday and then progresses east across the forecast
area Friday night. Precipitation coverage tapers off behind the
front, likely allowing for a lull in precipitation before another
system arrives on Sunday. This system and its associated front
are expected to depart Sunday night, though an upper trough
may sustain moisture and precipitation across portions of the
area into Monday.

Rain will be the dominant precipitation type through Sunday, then
snow should start to mix in with rain as temperatures turn colder
Sunday night. A transition to all snow is most likely to occur over
the higher elevations, though portions of the lowlands could also
receive snow or a rain/snow mix before precipitation ends.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
As of 545 AM Tuesday...

Patchy river valley fog will dissipate early this morning, then
high pressure supports area wide VFR for the remainder of the
day. 5-10kt winds are expected to shift from southwest to
southerly by the end of the day. A few gusts into the teens may
also be possible along the mountains this afternoon.

Winds may relax early in the night, then strengthen again as a
warm front passes by. This should prevent fog from forming
overnight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Timing of improvement to VFR vary from the
forecast. LLWS could be possible in a few locations tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE               TUE 11/04/25
UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EST 1HRLY       05   06   07   08   09   10   11   12   13   14   15   16
CRW CONSISTENCY  H    H    M    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z WEDNESDAY...
Periods of MVFR or IFR are possible in rain Friday evening into
Saturday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...20
NEAR TERM...20
SHORT TERM...20
LONG TERM...20
AVIATION...20

Nearby

Wind Advisories in West Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.